ON A TWO-PARAMETER FAMILY OF NONHOMOGENEOUS MEAN VALUES

Authors

  • FENG QI Department of Mathematics, Jiaozuo Institute of Technology, Jiaozuo 454000, Henan, The Peo­ pie's Republic of China.

DOI:

https://doi.org/10.5556/j.tkjm.29.1998.4288

Keywords:

Two-parameter family, nonhomogeneous means, basic property, monotonicity, Tchebycheff integral inequality

Abstract

In the article, a two-parameter family of nonhomogeneous means is considered and its basic properties and monotonicity are investigated. This paper is dedicated to my advisor, Prof. Yi-Pei Chen, at Ximaen University.

Author Biography

FENG QI, Department of Mathematics, Jiaozuo Institute of Technology, Jiaozuo 454000, Henan, The Peo­ pie's Republic of China.

Department of Mathematics, University of Science and Technology of China, Hefei 230026, Anhui, The People's Republic of China.

References

Horst Alzer, "On Stolarsky's mean value family," lnternat. J. Math. Educat. Sci. Tech., 20(1)(1989), 186-189.

E. F. Beckenbach and R. Bellman, Inequalities, Springer-Verlag, Berlin, 1961.

B. C. Carlson, "The logarithmic mean," Amer. Math. Monthly, 79(1972), 615-618.

R. Cisbani, "Contributi alla teoria~elle medie I," Metron, 13(2)(1938), 23-34.

Ji Chen and Hai-bing Shu, "Refinements of Ostile-Terwillinger's inequality," Shuxue Tongxun, (1988), no. 3, 7-8, (in Chinese)

L. Galvani, "Dei limiti a cui tendono alcune media," Boll. Un. Mat. Ital., (6)1927, 173-179

G. H. Hardy, J.E . Littlewood and G. Polya, Inequalities, 2nd Edition, Cambridge University

Press, Cambridge, 1959.

Ji-chang Kuang, Applied Inequalities, 2nd Edition, Hunan Education Press, Changsha, China, 1993, (in Chinese).

E. Leach and M. Sholander, "Extended mean values," Amer. Math. Monthly, 85(1978), 84-90.

E. Leach and M. Sholander. "Extended mean values II," J. Math. Anal. Appl., 92(1983), 207-223.

Tung-Po Lin, "The power mean and the logarithmic mean," Amer. Math. Monthly, 81(1974), 879-883.

D. S. Mitrinovic, Analytic Inequalities, Springer-Verlag, Berlin, 1970.

D. S. Mitrinovic, J. E. Pecaric and A. M. Fink, Classical and New Inequalities and Analysis, Kluwer Academic Publishers, Dordrecht, 1993.

Z. Pales, "Inequalities for differences of powers," J. Math. Anal. Appl. 131(1988), 271-281.

G. P6lya and G. Szego, I · soperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, 1951.

Feng QI and Qiu-ming Luo, "Refinements and extensions of an inequality," Mathematics and Informatics Quarterly, 1998 (to appear)

Feng QI and Qiu-ming Luo, "A simple proof of monotonicity for extended means values," J. Math. Anal. Appl., 1998, (to appear).

Feng QI and Shn-lin Xu, "Refinements and extensions of an inequality II," Journal of Mathematical Analysis and Applications, 221(1997), 616-620

Feng QI and Sen-lin Xu, "The function $(b^x-a^x) /x$: Inequalities and properties," Proceedings of American the Mathematical Society, 1998 (to appear).

K. B. Stolarsky, "Generalizations of the logarithmic mean," Math. Mag., 48(1975), 87-92.

Gh. Toader, First Conj. Appl. Math. Mech., Cluj-Napoca, 1988.

Gh. Toader, "A generalization of geometric (or) harmomc means," ' Babes-Bolyai' U niv. Fae. Math. Phys. Res. Sem. Math. Anal. (2)1989, 21-28.

M. D. Tobey, "A two-parameter homogeneous mean value" Proc. Amer. Math. Soc., 18(1967), 9-14.

Ren-er Yang and Dong-ji Cao, "Generalizations of the logarithmic mean," J. Ningbo Univ (2)1989, 105-108.

Feng QI, "Generalized weighted mean values with two parameters," Proceedings of the Royal Society of London A 454(1998), 1-10.

Downloads

Published

1998-06-01

How to Cite

QI, F. (1998). ON A TWO-PARAMETER FAMILY OF NONHOMOGENEOUS MEAN VALUES. Tamkang Journal of Mathematics, 29(2), 155–163. https://doi.org/10.5556/j.tkjm.29.1998.4288

Issue

Section

Papers

Most read articles by the same author(s)

1 2 > >>